Stochastic Geometry Based Medium Access Games in Wireless Ad Hoc Networks

Manjesh Kumar Hanawal 1 Eitan Altman 1 François Baccelli 2, 3, 4
1 MAESTRO - Models for the performance analysis and the control of networks
CRISAM - Inria Sophia Antipolis - Méditerranée
4 TREC - Theory of networks and communications
DI-ENS - Département d'informatique de l'École normale supérieure, ENS Paris - École normale supérieure - Paris, Inria Paris-Rocquencourt
Abstract : This paper studies the performance of a wireless network when the nodes, that form a Poisson point process, selfishly choose their Medium Access Probability (MAP). We define the utility of each node as a weighted difference between a performance metric and some transmission costs. We consider expected goodput and expected delay as the performance metrics. The relative preference of nodes for their performance metrics and the transmission costs is represented by a tradeoff factor. We first consider a scenario in which nodes can be priced for the channel access. We relate the tradeoff factor to some pricing mechanism and compute the symmetric Nash equilibria of the game in closed form as a function of the price factor. We show that simple pricing mechanisms can be used to maximize system efficiency. In particular, we show that for a specific value of price factor, the selfish behavior of the nodes can be used to achieve the same performance as social optima at equilibrium. In the case without pricing where the dis-utility coincides with the transmission energy costs, we analyze the Price of Anarchy for these games. For the game with goodput based utility, we show that the Price of Anarchy is infinite at the tradeoff factor that achieves the global optimal goodput. For the game with delay based utility, we bound the Price of Anarchy and study the effect of the tradeoff factor.
Type de document :
Article dans une revue
IEEE Journal on Selected Areas in Communications, Institute of Electrical and Electronics Engineers, 2012, 30 (11), pp.2146-2157. 〈10.1109/JSAC.2012.121207〉
Liste complète des métadonnées

https://hal.inria.fr/hal-00940555
Contributeur : Fabien Mathieu <>
Soumis le : samedi 1 février 2014 - 18:44:52
Dernière modification le : mardi 17 avril 2018 - 11:34:37

Identifiants

Collections

INRIA | UPMC | PSL

Citation

Manjesh Kumar Hanawal, Eitan Altman, François Baccelli. Stochastic Geometry Based Medium Access Games in Wireless Ad Hoc Networks. IEEE Journal on Selected Areas in Communications, Institute of Electrical and Electronics Engineers, 2012, 30 (11), pp.2146-2157. 〈10.1109/JSAC.2012.121207〉. 〈hal-00940555〉

Partager

Métriques

Consultations de la notice

271